Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Found painful red spots on groin area. What medication is needed?

Answered by
Dr.
Dr. Kruti

Dermatologist

Practicing since :2003

Answered : 345 Questions

default
Posted on Wed, 26 Dec 2012 in Skin Hair and Nails
Question: I have these spots on my groin area, not by my vagina hole or anything, that are slightly soft/hard.they are reddish purple in color. They only come 1 at a time and are filled with serous and sanguenous excretions when I squeeze them. They have left scars from previous spots and I sometimes get them on my upper inner thighs too. They are painful at times and sometimes don't stop bleeding for minutes after I pop them. They are not in grown hairs either. Please help because they keep coming back!
They also feel like they sometimes grow right underneath the skin, like it almost feels like a lump is growing right below the problem spot and are tender to touch. Are there medications I need? I've had them for roughly 3-4 years on and off. I'm a nurse but I've never heard of this before. Please help asap
doctor
Answered by Dr. Kruti 2 hours later
Hello,

Thanks for posting your query.

I will be glad to be of assistance and will try to answer all your queries till you get a satisfactory answer.

From your description it seems that you are getting furunculosis which is a bacterial infection of the skin.

Since you are getting repeated episodes, it's more likely that you are harbouring these bacteria staphylococcus in your groins. Therefore it is recommended that you take a short course of antibiotics like Erythromycin. It's a prescription medication and you may need to take a prescription from your doctor.

In the meanwhile, you can apply mupirocin cream on the affected areas-twice a day for a week -every month-for six months. This should help in resolving your concern.

Hope my recommendations are useful to you. Please let me know if I can address any additional concerns for you.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Kruti 8 hours later
Is there a reason they keep coming back? Will antibiotics get rid of them for good? Would amoxicillin work? I do not have insurance so the cheapest treatment possible is what I'm looking for. Is it caused from sweat?
doctor
Answered by Dr. Kruti 3 hours later
Hello

Thanks for your reply.

Furunculosis is caused by a bacteria called staphylococcus.

Recurrence indicates that there is harbouring of the bacteria in the groins.

Amoxicillin will resolve the active lesions


In order to prevent a recurrence its necessary to apply mupirocin cream the way I recommended.

Hope my recommendations are helpful.

Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Mupirocin

doctor1 MD

Hi sorry to bother I am a 26 year old female and I have just noticed this hickie looking mark on my inner thigh. I have no idea where it came from and I just noticed it so it has to have only been there a day or 2 at most. It does not itch, hurt, and it has a flat normal skin feeling surface. I just now put a cream I have on it mupirocin 2%. I ve never had anything like this before and no other spots on my body. Thank you

doctor1 MD

Hello I'm trying to figure out what is on my inner thigh it is sore and the skin is very soft and the red is a little swollen, I just noticed this today.

doctor1 MD

My baby is 10 days ... He got pus filled boil on his umbical cord... I have attached image for reference... is it normal or something to worry

doctor1 MD

use of mupirocin ointment nasally
I am having I spinal fusion in the morning and was instructed to use mupirocin nasally prior to arrival. the mupirocin I received from the pharmacy is 2% ointment when I read the internal literature it said not to use in the nose but that there are nasal forms of the medicine. I think I tecieved the wrong stuff from the pharmacy that being said. should I still use it or wait and see what the doctor would like to do in the morning?

doctor1 MD

Patient : About two weeks ago, I developed small, red bumps and red irritation around my mouth. It proceeded to worsen so went to a walk-in appointment with dermatologist . I was prescribed a general anti-biotic and face cream. Getting no better,...

doctor1 MD

Can anything be done to get rid of crusty spots in my nostrils ? They are not sore and do not bleed, but they won't go away. My ENT doctor gave me Mupirocin ointment,, and I used it nightly for weeks on end finally giving up as it did nothing. My complaint with him was that had lost my sense of smell a couple of years ago. I cannot smell good or bad odors. After I had a nasal X-ray, he told me that my sinus passages were clear, and no infection. I have used over many years a OTC Nasal spray, and wondered if that has damaged my sense of smell ? I I live alone and have to triple check myself to make sure the gas jets on my stove are off. The Dr. said it would come back, but it is now 6 months later and still not a thing !Sue Cadman

doctor1 MD

I have a painful belly button. There is also a brownish discharge that takes about three hours to refill the cavity after cleaning it out. The discharge is extremely smelly and resembles a fecal odor. I also experience pain when the area around the belly button is palpated, primarily directly below. Two sores are now apparent in the cavity but were not there a week ago when the symptoms first appeared. The amount of discharge has been constant regardless of the presence of the sores. I do not have a fever. I've seen two doctors about this condition. One prescribed a topical cream called Mupirocin Ointment. The next prescribed an antibiotic pill called Sulfamethoxazole. Both have been ineffective at relieving any of the symptoms.